MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SURPASS EVOLVE 4.0MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SURPASS EVOLVE 4.0MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS40015
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure at internal carotid artery, when the stent (subject device) was pushed into neurovasculature through microcatheter.Upon initial deployment of the device, it was observed that the stent (subject device) had fallen off the re-sheath pad within the microcatheter.The physician recaptured the entire stent (subject device) with the microcatheter and removed it from the patient's body.One attempt was made to recapture/resheath the stent (subject device) back into microcatheter.The physician used new stent and new microcatheter and continued the procedure without any clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Additional Manufacturer Narrative
H4 manufacturing date added.H3 device evaluated by mfg updated.H3 summary attached updated.D4 expiration date added.D9 product available to stryker updated.D9 returned to manufacturer on updated.B1 adverse event/product problem corrected no product problem.H1 type of reportable event corrected no malfunction.Due to the automated mes (manufacturing execution system) system, there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the stent was found to be deployed inside the hub, the sdw (stent delivery wire) was found to be intact, and the proximal end of the stent was found to be deformed.A functional test was not performed.The reported complaint was not confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the subject stent was pushed into the neurovasculature through an xt-27 microcatheter.Upon initial deployment of the device, it was observed that the stent had fallen off the re-sheath pad prematurely.The physician recaptured the entire stent with the xt-27 and removed it from the patient's body.Additional information provided by the customer indicated that the device was confirmed to be in good condition prior to use, preparation/set-up was performed as per the dfu, continuous flush was maintained for the duration of the procedure, the device was used for flow diversion of an ica (internal carotid artery) aneurysm, the anatomy was not tortuous, the size of the stent was appropriate for the treatment site, the introducer sheath was properly inserted all the way into the microcatheter prior to transfer, the rhv was opened enough to allow passage of the device through without damage when advancing the stent within the microcatheter, no excessive force was applied at any point while advancing the stent within the microcatheter, no difficulties were noted during transfer/ advancement / deployment of the subject stent, the stent was recaptured/re-sheathed once during the procedure and the procedure was completed with a new surpass evolve device of the same size.Product analysis found the returned stent had been deployed inside the xt-27 microcatheter hub which indicates the stent fell off the re-sheath pad during retraction/re-sheathing.The braid at the proximal end of the stent was damaged/deformed which most likely occurred during an attempt at retracting the stent back into the introducer sheath.An assignable cause of not confirmed will be assigned to the as reported ¿stent deployed prematurely during use¿ as the stent had deployed in the microcatheter hub and not in the patient¿s anatomy.An assignable cause of procedural factors will be assigned to the analyzed ¿stent deformed¿ and ¿stent deployed prematurely during retraction/re-sheathing¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
SURPASS EVOLVE 4.0MM X 15MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13049609
Report Number3012931345-2021-00216
Device Sequence Number11200640
Product Code OUT
UDI-Device Identifier07613327375190
UDI-Public07613327375190
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2023
Device Model NumberFDS40015
Device Catalogue NumberFDS40015
Device Lot Number22643701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/02/2021
Supplement Date Received by Manufacturer03/07/2022
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BMX (NON-STRYKER MANUFACTURER).; CATALYST 5 (STRYKER MANUFACTURER).; XT27 MICROCATHETER (STRYKER MANUFACTURER).
Patient Age60 YR
Patient SexFemale